Georgia, 2007Lightning Strike in Georgia, September 11, 2007
September 11, 2007 · NWS FFC · 1 event in 1 county or zone
A fall cold front was moving through the area from the northwest aided by a vigorous upper-level trough moving through the Ohio Valley into the mid-Atlantic region. Scattered thunderstorms developed along the cold front during the day and spread southeastward during the afternoon and early evening.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $50,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A fall cold front was moving through the area from the northwest aided by a vigorous upper-level trough moving through the Ohio Valley into the mid-Atlantic region. Scattered thunderstorms developed along the cold front during the day and spread southeastward during the afternoon and early evening.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Sep 11, 3:09 PM EST, 1 hour 21 minutes earlier.
Area forecast discussion, Sep 11, 3:09 PM EST, 1 hour 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
409 PM EDT TUE SEP 11 2007
.SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/...
MAIN CONCERN FOR THE SHORT TERM IS THE COLD FRONT CURRENTLY
SLIPPING INTO NORTH GEORGIA. WATER VAPOR IMAGERY SHOWS A STREAM OF
TROPICAL MOISTURE COMING OUT AHEAD OF THE COLD FRONT. HOWEVER...
SHOWERS AND THUNDERSTORMS ARE STRUGGLING A LITTLE BIT AS THE FRONT
ENTERS THE STATE AS DRY AIR AT THE SURFACE HAS BEEN HESITANT TO
MOVE OUT...ESPECIALLY ACROSS THE NORTHEAST. NAM SEEMS TO HAVE THE
BEST HANDLE ON TIMING AND LOCATION OF THE FRONT...WITH THE FRONT
SLOWLY SLIPPING SOUTHEAST THROUGH TOMORROW...STALLING OUT OVER
CENTRAL GEORGIA. DID BUMP POPS UP INTO THE 50S DURING THE DAYTIME
PERIODS AS THIS FRONT HAS HAD A HISTORY OF BEING AN EFFICIENT RAIN
PRODUCER AND THE MODELS SHOW THAT THIS TREND WILL CONTINUE. WILL
HAVE SOME QPF APPROACHING 0.5 INCH IN THE AFTERNOONS AHEAD OF THE
FRONT AS WELL...DUE TO THE STATIONARY NATURE OF THE FRONT ALONG WITH
AMPLE MOISTURE ALLOWING FOR SOME HEAVIER RAIN.
TEMPERATURES DURING THIS PERIOD WERE A LITTLE BIT MORE DIFFICULT
THANKS TO THE CLOUD COVER. FEEL AFTERNOON CLOUD COVER ACROSS
CENTRAL GEORGIA WEDNESDAY AND THURSDAY WILL HOLD TEMPERATURES IN
THE MID 80S...SO HAD TO KNOCK 3 TO 5 DEGREES OFF AFTERNOON HIGHS
THERE. AS FOR LOWS...MOS LIKELY NOT KEYING IN ON THE CLOUD COVER
TONIGHT ACROSS THE NORTH...SO HAVE BUMPED UP LOWS WEDNESDAY
MORNING ACROSS NORTH GEORGIA INTO THE MID 60S TO ACCOUNT FOR
THAT. OTHER THAN THESE TWO ISSUES...MOS NUMBERS LOOK REASONABLE SO
DID NOT STRAY TO FAR FROM THEM.
.LONG TERM /FRIDAY THROUGH TUESDAY/...
IN THE LONG TERM...MOISTURE LOOKS TO SURGE BACK NORTH FRIDAY
MORNING AS A STRONG FRONT...WITH UPPER LEVEL SUPPORT MOVES INTO
THE STATE. HAVE INCREASED POPS INTO THE 50S IN ALL BUT EXTREME
NORTH GEORGIA AS INCREASED MOISTURE AND INSTABILITY SHOULD LEAD TO
SOME MUCH NEEDED WIDESPREAD SHOWERS AND THUNDERSTORMS. AFTER
FRIDAY...STRONG UPPER LOW ROTATES INTO EASTER CANADA...WITH AN
UPPER RIDGE OVER THE SOUTHERN PLAINS RESULTING IN A DRY NORTHWEST
FLOW FOR THE AREA. AFTER SATURDAY...MOISTURE LOOKS TO BE OUT OF
THE AREA AND HAVE REMOVED ANY MENTION OF RAIN SUNDAY THROUGH
TUESDAY FOR THE ENTIRE AREA.
FINAL ISSUE IS WITH THE TEMPERATURES...AS GFS PUSHES SOME COLDER
CANADIAN AIR TOWARDS THE STATE. HAVE CONTINUED THE TREND OF
INCREASING MOS TEMPERATURES...AS WITH EVERY RUN MEX SEEMS TO BE A
LITTLE WARMER THAN THE PREVIOUS FOR THIS WEEKEND. STILL KEPT HIGHS
IN THE LOW 80S...WITH LOWS FALLING INTO THE 50S FOR PARTS OF
NORTH GEORGIA. MODELS SHOW RIDGING BUILDING BACK IN FOR THE
BEGINNING OF NEXT WEEK SO HAVE INCREASED TEMPERATURES A LITTLE BIT
MONDAY AND TUESDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
ATHENS 69 84 64 83 69 / 40 50 30 60 40
ATLANTA 72 83 68 83 71 / 40 50 30 60 40
BLAIRSVILLE 63 82 61 80 66 / 40 20 20 30 40
CARTERSVILLE 67 85 62 84 68 / 40 30 20 50 40
COLUMBUS 72 86 70 86 72 / 50 70 50 70 30
GAINESVILLE 70 83 64 83 69 / 40 40 30 50 40
MACON 72 85 70 84 71 / 40 60 50 60 40
ROME 68 84 63 84 69 / 40 20 20 40 40
PEACHTREE CITY 69 83 64 83 69 / 40 60 30 60 40
VIDALIA 73 87 71 84 72 / 20 60 50 60 30
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
50/25
Hazardous weather outlook, Sep 11, 5:15 AM EST, 11 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
615 AM EDT TUE SEP 11 2007
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-121015-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
615 AM EDT TUE SEP 11 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.
.DAY ONE...TODAY AND TONIGHT
ISOLATED THUNDERSTORMS EXPECTED THIS AFTERNOON THROUGH TONIGHT.
.SYNOPSIS...
A COLD FRONT ACROSS TENNESSEE THIS MORNING IS EXPECTED TO SINK
SLOWLY SOUTH INTO NORTH GEORGIA BY THIS AFTERNOON.
.PRIMARY HAZARDS...
THE PRIMARY HAZARD FROM ANY THUNDERSTORMS WILL BE LIGHTNING.
.DISCUSSION...
THE ATMOSPHERE ACROSS NORTH AND CENTRAL GEORGIA REMAINS FAIRLY DRY
AND STABLE THIS MORNING. HOWEVER...INCREASING MOISTURE DURING THE
DAY TODAY WILL HELP TO MARGINALLY DESTABILIZE THE ATMOSPHERE BY
THIS AFTERNOON INTO THIS EVENING. A SLOW MOVING COLD FRONT OVER
TENNESSEE THIS MORNING IS ALSO EXPECTED TO SINK INTO NORTH GEORGIA
THROUGH TONIGHT WITH INCREASING LOW LEVEL CONVERGENCE TO AID IN
THUNDERSTORM DEVELOPMENT. THE BEST CHANCES FOR THUNDERSTORMS WILL
BE FROM LATE MORNING INTO THE EARLY AFTERNOON IN THE FAR NORTH...
SPREADING SOUTH THROUGH THE AFTERNOON AND EVENING.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THERE IS A CHANCE OF THUNDERSTORMS EACH DAY THROUGH SATURDAY
ACROSS ALL OF NORTH AND CENTRAL GEORGIA...AND ACROSS CENTRAL
GEORGIA SUNDAY AND MONDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
Lightning, Gwinnett
- When
- September 11, 4:30 PM EST
- Where
- Gwinnett County, 6 mi ESE of Snellville
- Property damage
- $50,000
- Reported by
- Newspaper
- Coordinates
- 33.817, -83.924
The Gwinnett Daily Post reported that lightning struck the attic of a home on Tribble Gates Court within the Gwinnett county portion of Loganville. Damage was minor to moderate.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in Florida, September 11, 20072 deaths · 1 event
- Lightning Strike in Florida, September 11, 2007$350,000 · 1 event
- Damaging Winds in New York, September 11, 2007$205,000 · 56 kt wind · 11 events
- Damaging Winds in New York, September 11, 2007$35,000 · 55 kt wind · 3 events
- Damaging Winds in Vermont, September 11, 2007$25,000 · 50 kt wind · 3 events
- Coastal Flood in Alaska, September 11, 2007$12,000 · 1 event
- Drought in Florida, September 11 to 30, 20073 events
- Frost and Freeze in Colorado, September 11, 20072 events
- Waterspouts in Lake Huron, September 11, 20072 events
- Hail and Damaging Wind in Michigan, September 11, 200750 kt wind · 2 events
- Flash Flood in Texas, September 11, 20071 event
- Flood in Massachusetts, September 11, 20071 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 60716.